Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 27, 2021, 6:47 PM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 27, 2021, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 40
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WWUS82 KCAE 272247
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
647 PM EDT Fri Aug 27 2021
GAZ040-SCZ018-025-272315-
Lincoln GA-McCormick SC-Edgefield SC-
647 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of east central
Lincoln, northwestern Edgefield and northeastern McCormick Counties
through 715 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Edgefield, or 19 miles north of Evans, moving north at
15 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edgefield, McCormick, Mccormick County Airport, Hamilton Branch State
Park, Parksville, Plum Branch, Lick Fork Campground, Modoc, Pleasant
Lane, Northside Fire Station Main, Knox Scout Reservation, Modoc
Campground, Cleora, Modoc Boat Ramp, Whitetown, Bussey Point
Campground, Hawe Creek Campground and Edgefield Federal Correction
Institution.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 8232 3397 8230 3402 8224 3398 8221
3397 8218 3399 8215 3398 8205 3395 8204
3397 8196 3373 8188 3370 8228 3400 8240
TIME...MOT...LOC 2246Z 163DEG 14KT 3381 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 27, 1:49 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 27, 1:49 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Columbia SC 149 PM EDT Fri Aug 27 2021 .SYNOPSIS... An upper ridge will build over the region this weekend providing warm and dry conditions into early next week. Atmospheric moisture will increase across the area mid week as the remnants of Ida approach the area with increased chances of rain and cooler max temperatures through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... Showers and storms are already ongoing across parts of the region. They remain scattered, and will continue to be this afternoon. Parameters are much the same as they were earlier, with CAPE and PWs best across the CSRA and southern Midlands. This is where showers should be most concentrated, and I maintain low-mid chance PoPs down there. The greatest threat will be heavy rainfall, especially given near 2" PWs down there. Severe weather is unlikely given the lack of shear and dry air. Highs will end up in the lower 90s this afternoon. Showers/storms are expected to diminish this afternoon and evening as drier air works into the region from the east, and the sun sets. Overnight, clear skies and light winds will likely promote patchy areas of fog and low clouds again, with lows in the low/mid 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... TS Ida will continue strengthening as she moves northwestward through the Gulf of Mexico, likely making a landfall somewhere along the LA coast on Sunday. Meanwhile, a strong upper level ridge will also strengthen over the Carolinas with persistent high pressure at the surface. Forecast soundings have been consistent in showing a significant subsidence inversion around 800-850mb. PWATs will be running about 75 percent of normal with values around 1.1 inches to 1.4 inches across the forecast area. The combination of strong subsidence and low atmospheric moisture should result in rain free conditions across the forecast area. Temperatures during this period will be above normal with highs in the lower to mid 90s and lows in the lower 70s. && .LONG TERM /MONDAY THROUGH FRIDAY/... A transition from the warm and dry conditions over the weekend is expected next week. The upper ridge over the Carolinas will begin to break down as Ida moves further inland over the lower MS Valley and turn northeastward toward the TN Valley by mid week, becoming an open wave as she moves eastward. Moisture will increase across the forecast area slightly on Monday but remain relatively dry with more significant moistening occurring on Tuesday night into Wednesday when PWATs rise to well over 2 inches. Will continue with minimal pops on Monday due to upper ridging and low moisture available but gradually increase pops on Tuesday with a weaker capping inversion and better moisture to the highest pops on Wednesday when the remnants of Ida approach the region. Chances of rain will remain in the forecast late in the week as the upper trough that were the remnants of Ida linger over the region as upper ridging builds over the center of the country. Temperatures during this period will be above normal Monday and then back to near normal on Tuesday and below normal for the end of the week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR is expected to prevail throughout the period, with the exception of possible fog and stratus later tonight. Cumulus clouds have developed this afternoon, and are beginning to yield some showers and storms across the area. COntinue to think that the best chance for rain will be at AGS/DNL, but can't rule out some showers at CAE/CUB/OGB as well. Showers will quickly diminish overnight as instability wanes and the ridge builds into the region, pushing the best moisture westward. We then turn out attention to potentially another round of fog/stratus tonight. The ridge will be building into the region, helping to further enforce the inversion that will develop already. With copious low level moisture remaining, we should see some patchy fog and stratus develop again. I'm not confident that it'll be widespread, but I do think there is enough guidance suggesting it to place it in the TAFs. This will likely lift pretty quickly on Saturday morning, leading to a cumulus deck in the afternoon and VFR conditions returning quicker than they did today. EXTENDED AVIATION OUTLOOK...Scattered diurnal showers and thunderstorms should return early next week. Each day in the extended there will be potential for late night/early morning fog/stratus. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 27, 4:13 AM EDT, 14 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 413 AM EDT Fri Aug 27 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-280815- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 413 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 27, 6:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
647 PM EDT Fri Aug 27 2021
GAZ040-SCZ018-025-272315-
Lincoln GA-McCormick SC-Edgefield SC-
647 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of east central
Lincoln, northwestern Edgefield and northeastern McCormick Counties
through 715 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Edgefield, or 19 miles north of Evans, moving north at
15 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edgefield, McCormick, Mccormick County Airport, Hamilton Branch State
Park, Parksville, Plum Branch, Lick Fork Campground, Modoc, Pleasant
Lane, Northside Fire Station Main, Knox Scout Reservation, Modoc
Campground, Cleora, Modoc Boat Ramp, Whitetown, Bussey Point
Campground, Hawe Creek Campground and Edgefield Federal Correction
Institution.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 8232 3397 8230 3402 8224 3398 8221
3397 8218 3399 8215 3398 8205 3395 8204
3397 8196 3373 8188 3370 8228 3400 8240
TIME...MOT...LOC 2246Z 163DEG 14KT 3381 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLNearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.